Acute Kidney Injury after Thyroid Hormone Withdrawal in an Adolescent with Papillary Thyroid Carcinoma.
AI interpretation is pending for this paper.
Open original publication →What the AI sees
Not AI summarized yet.
Research significance
Pending deeper interpretation.
Source abstract
We report a patient with papillary thyroid carcinoma (PTC) who developed acute kidney injury (AKI) and elevated creatine kinase (CK) after thyroid hormone withdrawal (THW) prior to radioiodine therapy. A 12-year-old female patient who had undergone total thyroidectomy for PTC one year previously, presented with leg pain for the past two days. Following THW three weeks earlier, she had received 70 mCi radioiodine treatment six days before this presentation. Serum creatinine [1.53 mg/dL, normal range (NR): 0.3-1.1], aspartate aminotransferase (102 IU/L, NR: 0-40) and CK (3451 IU/L, NR: 26-174) levels were elevated. Thyrotropin level was elevated (μIU/mL, NR: 0.51-4.3), and free T4 level was decreased (0.05 ng/dL, NR: 0.98-1.63). Serum creatinine and CK levels decreased after intravenous hydration and levothyroxine treatment. In PTC cases with thyroidectomy, kidney function and CK elevation should be assessed after THW and dehydration should be prevented.